MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH PERCUTANEOUS INSERTION HANDLE; MISC ORTHO SURGICAL INSTR

OBERDORF SYNTHES PRODUKTIONS GMBH PERCUTANEOUS INSERTION HANDLE; MISC ORTHO SURGICAL INSTR
Catalog Number 03.010.046
Medical Device Problem Code Failure to Align (2522)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 03/13/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient¿s weight is unknown.Device is an instrument and is not implanted/explanted.(b)(4).The subject device has been received and the product evaluation is in progress.No conclusion can be drawn.A review of the device history records has been requested and is currently pending completion.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes europe reports an event in (b)(6) as follows: it was reported that a patient was implanted with a retrograde/antegrade femoral nail (rafn) to treat the distal femur fracture on (b)(6) 2018.During the procedure the two (2) distal screws missed the nail hole (rafn) which caused the screws inserted posteriorly.The connecting screw was tightly secured to the insertion handle and pre-checking of the nail and jig alignment was done and it was aligned perfectly.Surgeon doesn¿t know why the jig would have missed the nail, given that the connecting screw was tight too.The surgeon had to remove the 2 screws and replace it with a spiral blade for the nail.There was a three (3) minute surgical delay to the procedure.No patient consequences reported.This report is for one (1) percutaneous insertion handle.This is report 1 of 3 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: dhr review was completed.Part no.: 03.010.046, lot no.: l337806, and manufacturing location: (b)(4).Release to warehouse date: 12.May.2017.No ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.Customer quality conducted an investigation of the returned device.The returned insert-handle long f/expert fn was forwarded to the manufacturing site and was checked for conformance to the specifications.Received 1 article of insert-handle long f-expert fn for manufacturing investigation.The insert-handle long f-expert fn is in a used condition, minor traces of use on the surface are present.The review of the device history record revealed that this instrument was manufactured in may 2017 according to the specifications.The parts conformed to dimensional specifications at the time of manufacturing and passed inspection requirements with no non-conformity reported.During manufacturing investigation, all relevant and significant characteristics like dimensions were checked and additionally, the article passed all functional tests.All checked characteristics are within the specifications.There are no references to the reported issue, no misalignment or production error of 03.010.046 insert-handle long f-expert fn has been found.No manufacturing related issue was identified and/or confirmed, therefore review to the specific prm and prm line is not applicable.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Corrected data: date returned to manufacturer: device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
PERCUTANEOUS INSERTION HANDLE
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key7399650
Report Number8030965-2018-52794
Device Sequence Number1470341
Product Code LXH
UDI-Device Identifier07611819773554
UDI-Public(01)07611819773554(10)L337806
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 03/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.010.046
Device Lot NumberL337806
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/23/2018
Initial Date Received by Manufacturer 03/13/2018
Supplement Date Received by Manufacturer05/17/2018
Initial Report FDA Received Date04/05/2018
Supplement Report FDA Received Date05/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age38 YR